Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 119, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 2, 2018, 5:32 PM CDT for Moultrie County, Shelby County, Illinois. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2018, 5:32 PM CDT (22:32 UTC)
- Expired
- Aug 2, 2018, 6:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Moultrie County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 91 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 5:38 PM CDT | HAIL 1 | 3 W Shelbyville, IL | FROM WICS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 228 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1549 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
103
WUUS53 KILX 022232
SVRILX
ILC139-173-022315-
/O.NEW.KILX.SV.W.0119.180802T2232Z-180802T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
532 PM CDT THU AUG 2 2018
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southeastern Moultrie County in central Illinois...
Central Shelby County in central Illinois...
* Until 615 PM CDT.
* At 532 PM CDT, a severe thunderstorm was located over Shelbyville,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Shelbyville, Sullivan, Windsor, Findlay, Allenville, Westervelt,
Clarksburg, Gays, Wolf Creek State Park, Eagle Creek State Park and
Kirksville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3948 8898 3966 8848 3964 8847 3938 8847
3931 8890
TIME...MOT...LOC 2232Z 251DEG 20KT 3942 8885
HAIL...1.00IN
WIND...60MPH
$$
Bak2 follow-up statements
289
WWUS53 KILX 022300
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
600 PM CDT THU AUG 2 2018
ILC139-173-022315-
/O.CON.KILX.SV.W.0119.000000T0000Z-180802T2315Z/
Moultrie-Shelby-
600 PM CDT THU AUG 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHEASTERN MOULTRIE AND NORTHEASTERN SHELBY COUNTIES...
At 559 PM CDT, a severe thunderstorm was located near Windsor, or 8
miles south of Sullivan, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sullivan, Windsor, Findlay, Allenville, Gays, Wolf Creek State Park,
Eagle Creek State Park and Kirksville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3956 8875 3966 8848 3964 8847 3938 8847
3935 8876
TIME...MOT...LOC 2259Z 252DEG 23KT 3947 8863
HAIL...1.00IN
WIND...60MPH
$$
Bak770
WWUS53 KILX 022314
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
614 PM CDT THU AUG 2 2018
ILC139-173-022323-
/O.EXP.KILX.SV.W.0119.000000T0000Z-180802T2315Z/
Moultrie-Shelby-
614 PM CDT THU AUG 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MOULTRIE AND
NORTHEASTERN SHELBY COUNTIES WILL EXPIRE AT 615 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3956 8875 3966 8848 3964 8847 3938 8847
3935 8876
TIME...MOT...LOC 2313Z 251DEG 20KT 3949 8855
$$
BakWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:44 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Aug 2, 2:44 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 244 PM CDT Thu Aug 2 2018 .SHORT TERM...(This evening through Friday) ISSUED AT 230 PM CDT Thu Aug 2 2018 Main forecast concern this period will be the potential for patchy fog late tonight and storms possibly redeveloping again after Midnight over parts of central Illinois. The isolated convection occurring along and east of a weak cool front should come to an end early this evening as the available instability wanes. However, short term models, specifically the HRRR, suggests the potential for storms to refire along a low level convergence zone where dew points were forecast to pool in a narrow band over the central and southwest counties. Models suggest this is where the frontal boundary, currently moving across the forecast area, will be located later tonight. Forecast soundings showing some decent moisture and instability in the 850 to 700 mb layer with MUCAPes around 1500 J/KG late tonight. Not very confident on this scenario for late tonight as this was the only model depicting the isolated storms. For now, will not include low chance POPs after Midnight. The other forecast concern will be with some patchy fog developing late tonight as winds are expected to become light again. Will continue to include patchy fog late tonight in the grids. With the surface boundary expected to be located along or south of the I-72 corridor, will continue to carry low chance POPs over southeast Illinois tomorrow afternoon but the focus for any convection looks poor at this time as upper level heights are forecast to build over the central portion of the country. && .LONG TERM...(Friday night through Thursday) ISSUED AT 230 PM CDT Thu Aug 2 2018 The upper level ridge will be in place across the central U.S. this weekend bringing a typical very warm and humid air mass to our area with afternoon highs at or above 90 and Heat Index values of 95 to 100 for both Saturday and Sunday. A series of short waves tracking across the northern tier of state late in the weekend and into early next week will flatten the central U.S. ridge by early next week which will bring an end to the warm and humid conditions by Tuesday along with our best chances for widespread showers and thunderstorms coming along late Monday through Tuesday. It appears the GFS uses the first shortwave trof to bring the front across our area a bit quicker than the ECMWF which uses the trailing shortwave trof later Monday to effectively dig southeast and deepen the longwave trof over the Great Lakes early next week. This will allow a cold front to push across the area on Tuesday with the showers and storms gradually ending from northwest to southeast by late in the day, followed by slightly cooler and less humid air for the remainder of the forecast period. Warmest temperatures will be from Saturday through Monday with highs close to or above the 90 degree mark, followed by afternoon highs in the middle 80s along with lower dew points. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1225 PM CDT Thu Aug 2 2018 Outside any convection, VFR conditions are expected across the TAF sites into the first half of tonight, then there is the potential for some patchy MVFR vsbys in fog after Midnight. Weak frontal boundary/wind shift line is progressing into the Illinois River Valley early this afternoon and expect this feature to continue to drift east this afternoon. Scattered convection developed along the boundary earlier this morning and has continued to drift east with the boundary. Any TAF location that has a TSRA drift over their location will see a tempo restriction in VSBYs and Cigs before the convection moves away. Due to the present and expected coverage this afternoon, will continue with VCTS most areas and any of the sites close to the covection at the current time (KSPI and KBMI), will tempo the TSRA for a couple of hours. As the front shifts east of the I-55 corridor by 20z, the higher threat for wdly scattered TSRA will shift towards DEC and CMI with the overall threat diminishing this evening with the loss of daytime heating. Some models continue to show TSRA redevelopment late tonight, after 05z, across parts of the forecast area but confidence on that scenario is rather low at this time so other than some mid clouds, will not include any VCTS at this time. Surface flow ahead of the front will be southwest at 8 to 15 kts this afternoon, with winds veering into a northwest direction after FROPA later this afternoon, with light and variable winds expected later tonight into Friday morning. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Smith/Hiris LONG TERM...Smith/Hiris AVIATION...Smith
Hazardous weather outlook, Aug 2, 3:17 PM CDT, 2 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 317 PM CDT Thu Aug 2 2018 ILZ027>031-036>038-040>057-061>063-066>068-071>073-031100- Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland- De Witt-Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Lawrence-Logan- Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt- Richland-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 317 PM CDT Thu Aug 2 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms will be possible this afternoon, with the better chances between the Illinois river and Interstate 70. Isolated storms may linger early this evening. While the storms are not expected to be severe, they will produce some locally heavy rain. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Thunderstorm chances will return to the area late Sunday night and continue through Tuesday. These are currently not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. HJS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:47 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 43 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.